72.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anybody on Denosumab (Xgeva) for your bones?

3 REPLIES 3
Moijan
Member

Re: Anybody on Denosumab (Xgeva) for your bones?

Hi Ziggy,

 

i enjoy reading your posts. I agree with everything you have said and some very helpful references

 

hugs

 

Moijanx

Ziggy3339
Member

Re: Anybody on Denosumab (Xgeva) for your bones?

RE: Denosumab

I've been taking monthly injections of Denosumab for a few months now without problem. 

My challenges: Stage 4 Breast Cancer

Bone Cancer : pelvis, both hips, spine & sternum

oseoporosis

Former dancer & yoga instructor 

Caucasian , OVERWEIGHT and 5'3" (small boned) = portrait of bone loss risk statistically 

68 years and pretty sedentary for several years

Emotional & Spiritual stats: included because I've hear so many say this is undeniably a disease that's connected to this. 

1. Reconnected spiritually and yes, it's a daily evolving growing connection. This is not the same as religion in that it's a personal connection . 

2. Stress. There were YEARS of it that preceded my diagnosis. Family stresses . All of that is gone. I disconnected (lovingly) as much as possible. I'm very sensitive now to all stress so practice removing myself from people places and things that are triggers.

3. I'm in a clinical trial at MD Anderson Cancer located in Houston, Texas (rated no. 1 in the U.S. For modern medical cancer treatment). I get an injection monthly of radioactive material that's supposed to target the bone and another injection of Denosumab to protect them. 

I'm not in any increased pain. That said, I'm proactive about radical lifestyle change (no meat, sugar, etc) and learned about rebounder exercises in chrisbeatcancer.com

Sure, I freak out occasionally. But then i go back to square one. I only have to trust that God has this, and miracles DO happen. (Read Radical Remission by Dr. Kelly A. Turner)

 

 

 

Tina bean
Member

Re: Anybody on Denosumab (Xgeva) for your bones?

Hi

A quick history of me first.....

 

had BC 2010 ( very low grade!!!) tamoxifen for 4 years, lumpectomy, radiotherapy, after a hysterectomy now on anastrozole.

Now I have stage 4 secondary bone cancer, with large tumour in my right upper arm 😞 

 

yes I've been taking denosumab for several months now, I don't think I've had any side effects from them

( nothing like what you described) I had to stop them for the last 2 months as I was having my secondary tumour ( in upper arm) removed, however due to an infected tooth ( that has been waiting to be pulled) since April I couldn't have the op. 😞 

 

Aparently any one on denosumab is supposed to have dental work done at the hospital, as you say , jaw problems etc etc..

Also after the tooth was pulled I can to wait one month, I think it's to do with the healing process.

 

So now I'm booked in for January 5 th , for a full shoulder replacement & the tumour removed

my choice I wanted to have a lovely Christmas / new year this year as I was diagnosed one week before Christmas last year.

 

anyway I know it's only one persons point of view , but I'm sure I feel better on the denosumab, not sure if it's all in my head but I do feel better. I also take 2 calichew tablets everyday as I'm sure you know it's to replace the vitamin d taken from your blood & sent right to those naughty weak bones 

the anastrozole side effects are another story 😞 

 

Hope this helps X Tina 

magicme
Member

Anybody on Denosumab (Xgeva) for your bones?

Hi everyone

I have stage 4 breast cancer,2 tumours (stage 2 and 3) in one breast and nodularity in other breast, suggesting cancer, secondaries in several chest/axillary nodes, ribs,spine and lungs.

I am presently on Tamoxifen and had first dose of Zoladex 3 weeks ago.

I am expected to start Denosumab too, but have been putting it off as I am really worried about the side effects.

I am struggling badly with fatigue and weak muscles, since 2 weeks after I had the Zoladex, unable to get up out of bed in the mornings and usually unable to eat anything before 11am (think this may be Tamoxifen, but made worse with Zoladex). If I do eat, I feel like I am going to vomit.

My biggest concern is starting Denosumab, which can cause musculoskeletal pains, fatigue, diarrhoea, breathlessness, risk of serious infections and osteonecrosis (breakdown of bone in jaw).

My QoL is not good at the moment due to the side effects and not even sure it is working, as tumour has got slightly bigger and nodes above breast and in axilla are sore again. (They reduced in size the first month on Tamoxifen)

I cannot seem to find anything on the forums from people on Denosumab and how they have coped with any side effects.

The breast nurse just says she knows loads of people on it and they are fine! She is not having to live with the side effects, I am!  I am wondering if it is all worth it. I have gone from doing up to 10 hour days in work despite having Chronic Fatigue Syndrome, to feeling rubbish after being up for a couple of hours and my lips/face going pale (which worries my family).

Sorry this is long, but anybody who could share their experience with me, I would really appreciate it.

Thank you.